# SDR 2010FA0001254

- Difficulty date: December 13, 2010
- Submitted: December 18, 2010
- Operation: General aviation
- Aircraft: N806JR
- Make and model: Robsin R44RAVENII
- Aircraft serial: 11453
- Aircraft time: 1,346 hours
- Engine: Lyc IO540AE1A5
- Engine time: 1,346 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bracket
- Part number: D73211
- Condition: Broken
- Location: Fuel Control
- Part time: 1,346 hours
- Component: Fuel Control, RSA10AD1
- Component part number: 25766304
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED THAT AFTER ENGINE START AND DURING GROUND OPERATION WAS UNABLE TO REACH 100 PERCENT. ENGINE RPM DURING ACCELERATION FROM IDLE TO FULL THROTTLE.  A NORMAL ENGINE SHUTDOWN WAS PERFORMED. PILOT NOTED MIXTURE CONTROL KNOB COULD NOT BE RETURNED TO FULL RICH.  MX DISCOVERED THE BRACKET THAT SECURES THE MIXTURE CABLE AT THE FUEL CONTROL, BROKEN.  THIS CAUSED THE CABLE TO BE UNSUPPORTED FROM THE FIREWALL TO THE MIXTURE CONTROL LEVER OF THE FUEL CONTROL, THUS PREVENTING PROPER OPERATION OF THE CABLE INNER WIRE.  THE CABLE INNER WIRE REMAINED CONNECTED TO THE MIXTURE CONTROL LEVER AND ALTHOUGH THE PILOT HAD MOVED THE MIXTURE KNOB TO FULL RICH AT START-UP, THE CONTROL LEVER WAS NOT BEING MOVED TO THE FULL RICH POSITION.  THIS PREVENTED THE ENGINE FROM BEING ABLE TO REACH 100 PERCENT RPM.  IT APPEARS THAT THE NORMAL ACTUATION OF THE MIXTURE CONTROL CABLE FLEXES THE BRACKET AND WILL CAUSE IT TO FATIGUE AND EVENTUALLY FAIL. THE CONCERN IS THAT IF THE BRACKET WERE TO FAIL DURING FLIGHT THAT THE WEIGHT OF THE CABLE WOULD OVERCOME THE FUEL CONTROL MIXTURE LEVER SPRING THAT WOULD NORMALLY MOVE A BROKEN CABLE INNER WIRE TO THE FULL RICH POSITION.  THE LEVER WOULD BE PULLED FROM FULL RICH TO SOME DEGREE AND EFFECT THE ENGINE OPERATION AND RPM AND THEREFORE EFFECT ROTOR RPM.
